Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS Fort Worth, TX

August 6, 2012Collin County, Texas

NWS Fort Worth, TX issued this special weather statement at Aug 6, 2012, 3:27 PM CDT for Collin County, Texas. It was in force for 33 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2012, 3:27 PM CDT (20:27 UTC)
Expired
Aug 6, 2012, 4:00 PM CDT
In force
33 min
Issued by
NWS Fort Worth, TX

County Collin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 3:30 PM CDTTSTM WND DMGProsper, TXSEVERAL 4 INCH DIAMETER TREES DOWN
Aug 6, 3:30 PM CDTTSTM WND GST 60Prosper, TX60 MPH WIND GUST FROM SPOTTER IN PROSPER
Aug 6, 3:36 PM CDTTSTM WND DMG3 Ne Prosper, TXGARAGE DOOR REPORTED BLOWN IN WITH STREET SIGNS TWISTED AT 1461 AND 2478 IN PROSPER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WWUS84 KFWD 062027
SPSFWD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT MON AUG 6 2012

TXZ093-103-104-062100-
DENTON TX-GRAYSON TX-COLLIN TX-
327 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COLLIN COUNTY
  NORTHEASTERN DENTON COUNTY
  SOUTHWESTERN GRAYSON COUNTY

AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MCKINNEY...MOVING SOUTH AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CELINA...FRISCO...GUNTER...
MCKINNEY AND PROSPER.

VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3348 9666 3324 9654 3313 9684 3325 9697
      3342 9694 3353 9694
TIME...MOT...LOC 2027Z 005DEG 12KT 3332 9678

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:21 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 6, 12:21 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 PM CDT MON AUG 6 2012

.AVIATION...
CONCERNS THROUGH SUNSET WILL BE ISOLATED STORM DEVELOPMENT AND
BACKING OF WINDS FROM WSW TO SELY BY 00Z TUESDAY.

WEAK SHORTWAVE CONTINUES TO DROP SWD ACROSS E TX WITH A WEAKENING
MORNING STORMS OCCURRING BETWEEN KSLR AND KPSN. ALL TERMINALS ARE
JUST OUTSIDE OF THE HIGH CLOUD CANOPY WILL LIKELY SEE DIFFERENTIAL
HEATING AND AGEOSTROPHIC LIFTING PROCESSES AS THE AFTERNOON
PROGRESSES. THERE ARE INDICATIONS FROM THE RAP AND NORMAN WRF
MODELS THAT ISOLATED STORMS WILL BECOME MORE EVIDENT BY MAX
HEATING OR MID AFTERNOON. WITH A VERY MOIST AND TROPICAL AIRMASS IN
PLACE...PRECIP LOADING COULD RESULT IN GUSTY DOWNBURSTS IN EXCESS
OF 40 KTS POSSIBLE. ONLY DIFFERENCE IS WACO WILL LIKELY SEE THEIR
BEST POTENTIAL LATER IN DAY...BETWEEN 21Z-01Z.

OTHERWISE...VFR FORECAST CONTINUES WITH LIGHT SWLY FLOW BECOMING
SELY BY SUNSET...THEN SWLY BY DAYBREAK TUESDAY.

05/

&&

.UPDATE...
A WEAK BOUNDARY REMAINS ACROSS THE NORTHEASTERN ZONES AT MIDDAY.
THE MAIN CHANGE TO THE FORECAST WAS TO ADD ISOLATED THUNDERSTORMS
TO THE WEST WHERE THE HIGH RESOLUTION RAPID REFRESH IS SHOWING
SOME THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. HAVE ALSO
ADJUSTED THE HOURLY TEMPERATURES IN THE NORTHEAST WHERE CLOUD
COVER AND EARLIER PRECIPITATION HAVE SLOWED THE WARM UP.

58

&&

.PREV DISCUSSION... /ISSUED 413 AM CDT MON AUG 6 2012/
NORTH TO NORTHWEST FLOW ALOFT WILL REMAIN OVER NORTH TEXAS THROUGH
THE WEEK AS UPPER LEVEL HIGH PRESSURE REMAINS CENTERED NEAR THE
FOUR CORNERS REGION. THIS PATTERN WILL RESULT IN SEASONALLY HOT
TEMPERATURES AND SOME LOW RAIN/THUNDERSTORM CHANCES THROUGH MUCH
OF THE WEEK.

A WEAK COLD FRONT THAT HAD MOVED INTO NORTH TEXAS ON SUNDAY
WAS LOCATED NEAR A SHERMAN TO SULPHUR SPRINGS LINE EARLY THIS
MORNING. THIS FRONT IS PROGGED TO SLOWLY BACKDOOR THE EASTERN
COUNTIES OF NORTH TEXAS THROUGH TUESDAY. THE FRONT WILL CONTINUE
TO ACT AS A FOCUSING MECHANISM FOR SCATTERED SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.
THERE IS ALSO A SMALL CHANCE THAT SOME SHOWERS AND THUNDERSTORMS
COULD MOVE ACROSS THE WESTERN AND NORTHERN PORTIONS OF NORTH TEXAS
DURING THE OVERNIGHT/MORNING HOURS TONIGHT THROUGH THURSDAY
MORNING...AS AFTERNOON CONVECTION ACROSS THE CENTRAL PLAINS MOVES
SOUTH/SOUTHEAST DURING THE OVERNIGHT HOURS. FOR NOW WE WILL KEEP
ALL POPS LOW WITH ONLY WEAK FORCING EXPECTED AND A VERY DRY
SOLUTION FROM THE ECMWF.

UPPER LEVEL HIGH PRESSURE WILL BUILD BACK TO THE EAST BY THE
WEEKEND WHICH SHOULD DECREASE RAIN CHANCES DUE TO INCREASED LARGE
SCALE SUBSIDENCE.

HIGH TEMPERATURES THROUGH THE WEEK WILL RANGE FROM THE MIDDLE 90S
TO AROUND 101 WITH OVERNIGHT LOWS FROM THE MIDDLE 70S TO NEAR 80.
THE ONLY LOCATIONS THAT WILL SEE AFTERNOON HEAT INDEX VALUES UP TO
106 WILL BE THE EASTERN ZONES DUE TO SLIGHTLY BETTER MOISTURE.
THEREFORE...WILL KEEP THE HEAT ADVISORY THROUGH TUESDAY JUST FOR
THE EXTREME EASTERN COUNTIES OF NORTH TEXAS. HOWEVER...OVERNIGHT
LOWS MAY BE SLIGHTLY SHY OF REACHING CRITERIA IN SOME SPOTS.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 102  80 101  79 101 /  20  20  10  20  20
WACO, TX             100  77 102  80 100 /  20  20  10  10  20
PARIS, TX             98  76  99  75  98 /  20  20  10  10  20
DENTON, TX           102  77 102  76 101 /  20  10  10  20  20
MCKINNEY, TX          99  76  99  76  99 /  20  20  10  20  20
DALLAS, TX           101  82 101  80 100 /  20  20  10  20  20
TERRELL, TX          100  76 100  76  98 /  20  20  20  20  20
CORSICANA, TX        100  76 100  76  99 /  20  20  20  10  20
TEMPLE, TX           101  76 100  76  99 /  20  10  10  20  20
MINERAL WELLS, TX    101  78 101  78 102 /  10  20  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT TUESDAY FOR TXZ107-122-123-135-
146>148-160>162-174-175.

&&

05/58
Hazardous weather outlook, Aug 6, 3:17 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT MON AUG 6 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
317 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH THIS
EVENING...WITH BEST CHANCES NORTH OF A GRAHAM...TO GRANBURY...TO
ATHENS LINE. GUSTY DOWNBURST WINDS TO 50 MPH...FREQUENT LIGHTNING
AND BRIEF HEAVY RAINFALL ARE POSSIBLE WITH STRONGER STORMS. ISOLATED
THUNDERSTORMS REMAIN POSSIBLE ACROSS NORTHWEST TEXAS AFTER MIDNIGHT.

A HEAT ADVISORY REMAINS IN EFFECT ALONG AND EAST OF A SULPHUR
SPRINGS...TO CORSICANA...TO CAMERON LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8 PM TUESDAY EVENING
FOR AREAS SOUTHEAST OF A SULPHUR SPRINGS...TO CORSICANA...TO
CAMERON LINE.

A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS NORTH TEXAS TUESDAY THROUGH FRIDAY. GUSTY DOWNBURST
WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH SUNSET THIS
EVENING.

05/

In the hours before

Special weather statement, Aug 6, 3:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
319 PM CDT MON AUG 6 2012

TXZ103-062045-
DENTON TX-
319 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DENTON COUNTY

AT 319 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF DENTON...MOVING SOUTH AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CORINTH...DENTON...KRUM...
SANGER AND SHADY SHORES.

VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3315 9703 3310 9733 3333 9738 3341 9714
TIME...MOT...LOC 2019Z 347DEG 9KT 3326 9722
Special weather statement, Aug 6, 3:27 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT MON AUG 6 2012

TXZ093-103-104-062100-
DENTON TX-GRAYSON TX-COLLIN TX-
327 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COLLIN COUNTY
  NORTHEASTERN DENTON COUNTY
  SOUTHWESTERN GRAYSON COUNTY

AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF MCKINNEY...MOVING SOUTH AT
15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CELINA...FRISCO...GUNTER...
MCKINNEY AND PROSPER.

VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3348 9666 3324 9654 3313 9684 3325 9697
      3342 9694 3353 9694
TIME...MOT...LOC 2027Z 005DEG 12KT 3332 9678

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:57 PM CDTSpecial Weather StatementFWDDelta33 min
Aug 5, 9:36 PM CDTSpecial Weather StatementFWDDelta24 min
Aug 5, 10:14 PM CDTSpecial Weather StatementFWDFannin31 min
Aug 6, 3:19 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 3:53 PM CDTSpecial Weather StatementFWDCollin22 min
Aug 6, 4:04 PM CDTSpecial Weather StatementFWDDenton26 min
Aug 6, 4:27 PM CDTSpecial Weather StatementFWDWise33 min
Aug 6, 4:33 PM CDTSpecial Weather StatementFWDJack27 min
Aug 6, 4:36 PM CDTSpecial Weather StatementFWDDallas24 min
Aug 6, 4:45 PM CDTSpecial Weather StatementFWDGrayson30 min
Aug 6, 4:51 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise39 min
Aug 6, 4:57 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt48 min
Aug 6, 5:16 PM CDTSpecial Weather StatementFWDGrayson29 min
Aug 6, 5:24 PM CDTSpecial Weather StatementFWDFannin36 min
Aug 6, 5:31 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 5:44 PM CDTSpecial Weather StatementFWDHunt31 min
Aug 6, 5:49 PM CDTSevere Thunderstorm WarningFWDHunt34 min
Aug 6, 6:01 PM CDTSpecial Weather StatementFWDLamar29 min
Aug 6, 6:18 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar42 min
Aug 6, 6:30 PM CDTSpecial Weather StatementFWDParker30 min
Aug 6, 6:54 PM CDTSevere Thunderstorm WarningFWDDelta, Fannin, Lamar29 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.